MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.aed.2025.10.008

Медицинская библиотека · AACE endocrinology and diabetes · 2025

Vitamin D Intoxication in an Adolescent due to Over-Supplementation: A Case Report and Review of Literature.

Gordon Laurel, Zipursky Rachel, Cheung Clement C, Sasidharan Pillai Sabitha

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND/

OBJECTIVE

We describe a 17-year-old male who presented with symptomatic hypercalcemia due to prolonged, excessive ingestion of vitamin D through homemade milkshakes supplemented with vitamin D3.

CASE PRESENTATION: The patient presented with abdominal pain, knee pain, and anorexia in the setting of hypercalcemia (15.5 mg/dL [8.4-10.2 mg/dL]). History revealed an intake of homemade milk shake supplemented with vitamin D (vitamin D3 14 045 units/16 ounces): 16 ounces daily for about a year and 32 ounces daily for 10 days prior to his presentation. Further workup revealed: corrected calcium 13.2 mg/dL, phosphorus 2.9 mg/dL (2.5-4.5 mg/dL), 25-hydroxyvitamin D 594 ng/mL (30-100 ng/mL), 1,25 dihydroxyvitamin D 101 pg/mL (19-83 pg/mL), and parathyroid hormone 6.9 pg/mL (7.5-53.5 pg/mL), confirming a diagnosis of hypervitaminosis D. The patient was treated with intravenous fluids and a low calcium diet with improvement in symptoms in 2 days and resolution of hypercalcemia within 1 month and vitamin D level in 6 months.

DISCUSSION: There have been few reports of vitamin D intoxication in adolescents. Our patient knowingly consumed vitamin D, but neither he nor his family knew the exact quantity he was taking or the risks of excess intake, a scenario consistent with other adolescent cases of vitamin D toxicity.

CONCLUSION

Health care providers should be aware of the dangerous practice of vitamin/supplement abuse by young individuals and should inquire about supplement use and educate them about the detrimental effects associated with inappropriate intake of certain supplements, such as vitamin D.

Для цитирования: Gordon Laurel, Zipursky Rachel, Cheung Clement C, Sasidharan Pillai Sabitha. Vitamin D Intoxication in an Adolescent due to Over-Supplementation: A Case Report and Review of Literature.. AACE endocrinology and diabetes. 2025. DOI: 10.1016/j.aed.2025.10.008.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.